Translator Disclaimer
2008/2009 Banach Spaces for the Feynman Integral
Tepper L. Gill, Woodford W. Zachary
Real Anal. Exchange 34(2): 267-310 (2008/2009).

Abstract

In this paper, we survey progress on the general theory for path integrals as envisioned by Feynman. We introduce a new class of spaces ${\bf{KS}}^p(\R^n)$ for $1 \le p \le \infty$ and $n \in \N$, and their Sobolev counterparts, ${\mathbf{KS}}^{m, p}(\R^n)$, for $1 \le p \le \infty,\; m \in \N$, which allow us to construct the path integral in the manner originally intended by Feynman. Each space contains all of the standard Lebesgue spaces, ${\bf{L}}^{ p}(\R^n)$ (respectively Sobolev spaces, ${\bf{W}}^{m, p}(\R^n)$), as compact dense embeddings. More importantly, these spaces all provide finite norms for nonabsolutely integrable functions. We show that both the convolution and Fourier transform extend as bounded linear operators. This allows us to construct the path integral of quantum mechanics in exactly the manner intended by Feynman. Finally, we then show how a minor change of view makes it possible to construct Lebesgue measure on (a version of) $\mathbb{R}^{\infty}$ which is no more difficult than the same construction on $\mathbb{R}^{n}$. This approach allows us to construct versions of both Lebesgue and Gaussian measure on every separable Banach space, which has a basis.

Citation

Download Citation

Tepper L. Gill. Woodford W. Zachary. "Banach Spaces for the Feynman Integral." Real Anal. Exchange 34 (2) 267 - 310, 2008/2009.

Information

Published: 2008/2009
First available in Project Euclid: 29 October 2009

zbMATH: 1187.28022
MathSciNet: MR2569188

Subjects:
Primary: 45
Secondary: 46

Rights: Copyright © 2008 Michigan State University Press

JOURNAL ARTICLE
44 PAGES


SHARE
Vol.34 • No. 2 • 2008/2009
Back to Top